Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Hypersensitivity Reaction When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Hypersensitive Reaction to Trizivir?

I started taking Trizivir (my first time with any hiv medication) 14 days ago and I am extremely concerned that I am having a hypersensitive reaction to it. I had nausea for about 10 days and then on the 11th day I started getting flu like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience it can be a challenge to sort out abacavir hypersensitivity reaction from a bad cold but there are a few features that can help. If the symptoms worsen in a step wise manner when you take the Trizivir (symptoms worsen after taking... Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected... Read more »

Respiratory Hypersensitivity reaction to Abacavar

Hi. Thank you for this wonderful service.I started 3TC and D4T 5 years ago when my viral load was... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

Dear Healthcare Professional: Tibotec Therapeutics , in cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the... Read more »
TheBodyPRO.com

Can HLA-B*5701 Testing Help Avoid Abacavir Hypersensitivity Reaction?

Retrospective analyses of abacavir (ABC, Ziagen)-treated individuals who have experienced hypersensitivity reaction (HSR) have suggested that the majority of these abacavir-related events, at least in white and Thai persons, occur in the presence of... Read more »
Henry J. Kaiser Family Foundation

Media Examine Reaction to, Potential Implications of "Functional Cure" of Infant Born With HIV

"The remarkable case of a baby being cured of HIV infection in the United States using readily available drugs has raised new hope for eradicating the infection in infants worldwide, but scientists say it will take a lot more research and much more... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

Canker sore guy gets good news

Posted by Anonymous, 1 Reply
Just got news that my six week PCR test was negative... very relieved here. On some level, I am finding it hard to accept. Because of some ongoing symptoms (including a burning mouth and canker sores), I had convinced myself it was HIV... my... Read more »